MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 26mm amplatzer amulet was implanted using an unknown delivery system.There were no recaptures during the procedure.The patient was noted to be in bigeminy at the time of implantation.On the same day, a cardiac tamponade with associated pericardial effusion occurred.The effusion was drained, and the patient remained overnight for observation without the need for pressor support.On (b)(6) 2026, a pericardial effusion was reported again.The physician indicated that the transseptal puncture (tsp) was the likely cause of the effusion, noting that the patient had a small left atrium.The patient is reported to be at home and stable.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 26 mm amplatzer amulet was implanted using a 14f amplatzer torqvue delivery system.There were no recaptures during the procedure.A pericardial effusion had not been noted prior to the procedure, and the transseptal puncture was performed in an inferior/posterior location.The patient was noted to be in bigeminy at the time of implantation, consistent with sinus rhythm with frequent pvcs, sometimes bigeminy.During the procedure, the patient¿s act was over 250, and 10,000 units of heparin were administered.The wire was positioned in the left upper pulmonary vein (lupv), and no wire was placed in the left atrial appendage.The left atrial pressure was reported to be initially 8 mmhg, increasing to 12 mmhg after 500 cc of fluid was given.There was no difficulty implanting the device, with one deployment and no recaptures.Protamine was administered at the end of the procedure.On the same day, a cardiac tamponade with associated pericardial effusion occurred and was identified by echocardiography.The effusion was described as circumferential.The effusion was drained, and the patient remained overnight for observation without the need for pressor support.On (b)(6) 2026, a pericardial effusion was reported again.The physician indicated that the transseptal puncture was the likely cause of the effusion, noting that the patient had a very small left atrium, and stated that he did not believe an abbott device caused the pericardial effusions.The patient is reported to be at home and stable.
 
Additional Manufacturer Narrative
An event of pericardial effusion and cardiac tamponade was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported pericardial effusion and cardiac tamponade could not be determined.An unexpected medical intervention was a result of case specific circumstances, as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24422866
Report Number2135147-2026-01113
Device Sequence Number18793669
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)300331(10)10837418
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number10837418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale